Alert archive / Kansas / Snow Advisories in 2007

Snow Advisory 1, NWS Dodge City, KS

January 13, 200727 counties in Kansas

NWS Dodge City, KS issued this snow advisory at Jan 13, 2007, 4:21 AM CST for 27 counties in Kansas. It took effect at Jan 14, 2007, 6:00 AM CST. It was in force for 109 min.

The area

The counties it named.

The facts

Issued
Jan 13, 2007, 4:21 AM CST (10:21 UTC)
In effect from
Jan 14, 2007, 6:00 AM CST
Expired
Jan 14, 2007, 7:49 AM CST
In force
109 min
Issued by
NWS Dodge City, KS
All 27 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 10:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 10.4 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2007-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2007-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
739 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
347 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KDDC 131021
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
421 AM CST SAT JAN 13 2007

...MORE WINTER PRECIPITATION IN STORE FOR WESTERN KANSAS...

.A UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE WESTERN PLAINS
TODAY OVER A DOME OF ARCTIC AIR. THIS DISTURBANCE WILL BRING SOME
SLEET AND SNOW TO SOUTH CENTRAL KANSAS TODAY BEFORE EXITING LATE
THIS AFTERNOON. THE MAIN UPPER LEVEL STORM SYSTEM WILL BEGIN TO
MOVE OUT INTO THE PLAINS ON SUNDAY...BRINGING MORE WIDESPREAD
SNOWFALL. 

KSZ065-066-078>081-088>090-131830-
/O.UPG.KDDC.WS.A.0001.070114T0000Z-070115T0000Z/
/O.NEW.KDDC.SN.Y.0001.070114T1200Z-070115T0600Z/
/O.NEW.KDDC.WW.Y.0001.070113T1200Z-070114T0000Z/
PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER...
PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
421 AM CST SAT JAN 13 2007

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...
...SNOW ADVISORY IN EFFECT FROM 6 AM SUNDAY TO MIDNIGHT CST
SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. A SNOW ADVISORY HAS ALSO BEEN ISSUED. THIS SNOW
ADVISORY IS IN EFFECT FROM 6 AM SUNDAY TO MIDNIGHT CST SUNDAY
NIGHT. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

BANDS OF SLEET AND SNOW WILL WILL PERIODICALLY MOVE ACROSS THE
AREA THIS MORNING...WITH SNOW CONTINUING INTO EARLY AFTERNOON.
SNOW ACCUMULATIONS OF 2 INCHES CAN BE EXPECTED...MAINLY EAST OF AN
ASHLAND TO BUCKLIN TO LARNED LINE. WITH THE SLEET IN ADDITION TO
THE SNOWFALL...ROADS CAN BECOME SLICK AND HAZARDOUS. THE
PRECIPITION SHOULD TAPER OFF BY LATE SATURDAY AFTERNOON.

ANOTHER ROUND OF SNOWFALL CAN BE EXPECTED TO START BY SUNDAY
MORNING AS THE MAIN STORM SYSTEM MOVES OUT INTO THE PLAINS.
SNOW WILL CONTINUE THROUGHOUT THE DAY ON SUNDAY AND INTO SUNDAY
EVENING. ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES WILL BE
POSSIBLE ACROSS THE AREA.

A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF
WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW, BLOWING SNOW, SLEET,
FREEZING RAIN AND EXTREME WIND CHILLS.  WHILE THE WEATHER WILL BE
SIGNIFICANT, THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER
IS NOT ANTICIPATED.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

KSZ030-031-043>046-061>064-074>077-084>087-131830-
/O.UPG.KDDC.WS.A.0001.070114T0000Z-070115T0000Z/
/O.NEW.KDDC.SN.Y.0001.070114T1200Z-070115T0600Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
STANTON-GRANT-HASKELL-GRAY-MORTON-STEVENS-SEWARD-MEADE-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...JOHNSON CITY...ULYSSES...
SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART...RICHFIELD...
HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER
421 AM CST SAT JAN 13 2007 /321 AM MST SAT JAN 13 2007/

...SNOW ADVISORY IN EFFECT FROM 6 AM CST /5 AM MST/ SUNDAY TO
MIDNIGHT CST /11 PM MST/ SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 6 AM CST /5 AM MST/ SUNDAY TO
MIDNIGHT CST /11 PM MST/ SUNDAY NIGHT. THE WINTER STORM WATCH IS
NO LONGER IN EFFECT.

A FEW BANDS OF LIGHT SNOW WILL BE POSSIBLE ACROSS THE AREA TODAY
AND TONIGHT...WITH LITTLE ACCUMULATION EXPECTED. SNOWFALL IS
EXPECTED TO INTENSIFY AND BECOME MORE WIDESPREAD BY SUNDAY
MORNING. SNOW WILL CONTINUE THROUGHOUT THE DAY ON SUNDAY BEFORE
TAPERING OFF SUNDAY EVENING. SNOWFALL ACCUMULATIONS OF 2 TO 4
INCHES WILL BE POSSIBLE.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

RITTERLING
5 follow-up statements
000 
WWUS43 KDDC 131816
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1216 PM CST SAT JAN 13 2007

...MORE WINTER PRECIPITATION IN STORE FOR WESTERN KANSAS...

.A VIGOROUS UPPER LEVEL LOW PRESSURE TROUGH WILL MOVE OVER THE
CENTRAL UNITED STATES SUNDAY...BRINGING ANOTHER ROUND OF WINTER
PRECIPITATION TO KANSAS. 

KSZ065-066-078>081-088>090-140230-
/O.CAN.KDDC.WW.Y.0001.000000T0000Z-070114T0000Z/
/O.CON.KDDC.SN.Y.0001.070114T1200Z-070115T0600Z/
PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER...
PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
1216 PM CST SAT JAN 13 2007

...WINTER WEATHER ADVISORY IS CANCELLED...
...SNOW ADVISORY REMAINS IN EFFECT FROM 6 AM SUNDAY TO MIDNIGHT
CST SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELED THE
WINTER WEATHER ADVISORY. A SNOW ADVISORY REMAINS IN EFFECT FROM
6 AM SUNDAY TO MIDNIGHT CST SUNDAY NIGHT. 

OCCASIONAL LIGHT SNOW WILL CONTINUE THROUGH THE AFTERNOON
HOURS SATURDAY...BUT LITTLE ADDITIONAL ACCUMULATION IS ANTICIPATED. 

WIDESPREAD LIGHT SNOW WILL DEVELOP BY 800 AM. AREAS OF SLEET MAY
OCCUR PRIMARILY SOUTHEAST OF A LINE FROM ASHLAND TO ST. JOHN EARLY
ON SUNDAY. THE PRECIPITATION WILL DIMINISH TO FLURRIES BY MID
AFTERNOON WITH TOTALS OF TWO TO FOUR INCHES OF SNOW EXPECTED.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

KSZ030-031-043>046-061>064-074>077-084>087-140230-
/O.CON.KDDC.SN.Y.0001.070114T1200Z-070115T0600Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
STANTON-GRANT-HASKELL-GRAY-MORTON-STEVENS-SEWARD-MEADE-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...JOHNSON CITY...ULYSSES...
SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART...RICHFIELD...
HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER
1216 PM CST SAT JAN 13 2007 /1116 AM MST SAT JAN 13 2007/

...SNOW ADVISORY REMAINS IN EFFECT FROM 6 AM CST /5 AM MST/
SUNDAY TO MIDNIGHT CST /11 PM MST/ SUNDAY NIGHT...

A SNOW ADVISORY REMAINS IN EFFECT FROM 6 AM CST /5 AM MST/ SUNDAY
TO MIDNIGHT CST /11 PM MST/ SUNDAY NIGHT. 

WIDESPREAD LIGHT SNOW WILL DEVELOP AROUND SUNRISE SUNDAY AND
GRADUALLY DIMINISH TO FLURRIES FROM THE WEST SUNDAY AFTERNOON.
SNOWFALL TOTALS OF ONE TO THREE INCHES CAN BE EXPECTED.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS43 KDDC 132145
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
345 PM CST SAT JAN 13 2007

...SNOW IS IN STORE SUNDAY FOR WESTERN KANSAS...

.A VIGOROUS UPPER LEVEL LOW PRESSURE TROUGH WILL MOVE OVER THE
CENTRAL UNITED STATES SUNDAY...BRINGING ANOTHER ROUND OF WINTER
PRECIPITATION TO KANSAS. THE WINTER PRECIPITATION WILL BE IN THE
FORM OF SNOW...EXCEPT FOR A MIX OF SLEET AND SNOW OVER PORTIONS OF
SOUTH CENTRAL KANSAS.

KSZ030-031-043>046-061>066-074>081-084>090-140545-
/O.EXT.KDDC.SN.Y.0001.070114T1200Z-070115T0000Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
345 PM CST SAT JAN 13 2007 /245 PM MST SAT JAN 13 2007/

...SNOW ADVISORY NOW IN EFFECT FROM 6 AM CST /5 AM MST/ TO 6 PM
CST /5 PM MST/ SUNDAY...

THE SNOW ADVISORY IS NOW IN EFFECT FROM 6 AM CST /5 AM MST/ TO
6 PM CST /5 PM MST/ SUNDAY. 

WIDESPREAD LIGHT TO MODERATE SNOW WILL DEVELOP AROUND SUNRISE
SUNDAY AND GRADUALLY DIMINISH TO FLURRIES FROM THE WEST SUNDAY
AFTERNOON. SNOWFALL TOTALS OF ONE TO THREE INCHES CAN BE EXPECTED.
SOME LOCALIZED AMOUNTS OF 4 OR 5 INCHES ARE POSSIBLE IN THE MOST
PROLONGED HEAVY SNOW BURSTS. SNOW IS EXPECTED TO MIX WITH SLEET IN
THE EARLY MORNING HOURS MAINLY SOUTH AND EAST OF A LINE EXTENDING
FROM ASHLAND TO KINSLEY TO SAINT JOHN.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

UMSCHEID
000 
WWUS43 KDDC 140301
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
901 PM CST SAT JAN 13 2007

...SNOW IS IN STORE SUNDAY FOR WESTERN KANSAS...

.AN UPPER LEVEL LOW PRESSURE TROUGH WILL MOVE OVER THE CENTRAL
UNITED STATES SUNDAY...BRINGING ANOTHER ROUND OF WINTER
PRECIPITATION TO WESTERN KANSAS. THE WINTER PRECIPITATION WILL BE
IN THE FORM OF SNOW...EXCEPT FOR A MIX OF SLEET AND SNOW OVER
PORTIONS OF SOUTH CENTRAL KANSAS EARLY ON.

KSZ030-031-043>046-061>066-074>081-084>090-141100-
/O.CON.KDDC.SN.Y.0001.070114T1200Z-070115T0000Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
901 PM CST SAT JAN 13 2007 /801 PM MST SAT JAN 13 2007/

...SNOW ADVISORY REMAINS IN EFFECT FROM 6 AM CST /5 AM MST/ TO
6 PM CST /5 PM MST/ SUNDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 6 AM CST /5 AM MST/ TO
6 PM CST /5 PM MST/ SUNDAY. 

WIDESPREAD LIGHT TO MODERATE SNOW WILL DEVELOP AROUND SUNRISE
SUNDAY AND GRADUALLY DIMINISH TO FLURRIES FROM THE WEST SUNDAY
AFTERNOON. SNOWFALL TOTALS OF 1 TO 3 INCHES CAN BE EXPECTED. SNOW
IS EXPECTED TO MIX WITH SLEET IN THE EARLY MORNING HOURS MAINLY
SOUTH AND EAST OF A LINE EXTENDING FROM ASHLAND TO KINSLEY TO
SAINT JOHN.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

LACY
000 
WWUS43 KDDC 140912
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
312 AM CST SUN JAN 14 2007

...ANOTHER ROUND OF SNOW AND SLEET IS ON THE WAY...

.AN UPPER LEVEL DISTURBANCE WILL MOVE FROM NEW MEXICO THROUGH
WESTERN KANSAS TODAY.  THIS WILL BRING SNOW AND SLEET TO
SOUTHWESTERN KANSAS ONCE AGAIN. THE WINTER PRECIPITATION WILL BE
IN THE FORM OF SNOW...EXCEPT FOR A MIX OF SLEET AND SNOW OVER
PORTIONS OF SOUTH CENTRAL KANSAS EARLY ON.

KSZ030-031-043>046-061>066-074>081-084>090-141800-
/O.CON.KDDC.SN.Y.0001.070114T1200Z-070115T0000Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
312 AM CST SUN JAN 14 2007 /212 AM MST SUN JAN 14 2007/

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON. 

LIGHT TO MODERATE SNOW WILL DEVELOP THIS MORNING OVER MOST OF
SOUTHWEST KANSAS THIS MORNING...WITH A MIX OF SLEET AND SNOW
LIKELY IN SOUTH CENTRAL KANSAS. THE SNOW WILL GRADUALLY DIMINISH TO
FLURRIES FROM THE WEST THIS AFTERNOON. SNOWFALL TOTALS OF 1 TO 3
INCHES CAN BE EXPECTED...WITH UP TO 4 INCHES POSSIBLE IN THE
PRATT...MEDICINE LODGE AND COLDWATER AREAS.  

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

12
000 
WWUS43 KDDC 141349
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
749 AM CST SUN JAN 14 2007

...WINTER STORM SYSTEM AFFECTING PARTS OF SOUTHWEST KANSAS...

.A STORM SYSTEM WILL BRING A MIXTURE OF WINTER WEATHER TO
SOUTHWEST AND SOUTHERN KANSAS TODAY.


KSZ066-080-081-088>090-141800-
/O.CAN.KDDC.SN.Y.0001.000000T0000Z-070115T0000Z/
/O.NEW.KDDC.WW.Y.0002.070114T1349Z-070115T0000Z/
STAFFORD-KIOWA-PRATT-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON...
GREENSBURG...HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER...
PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
749 AM CST SUN JAN 14 2007

...SNOW ADVISORY IS CANCELLED...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. THE SNOW ADVISORY HAS BEEN CANCELLED. 

SLEET AND FREEZING RAIN WILL CONTINUE TO DEVELOP THIS MORNING. THE 
PRECIPITATION MAY CHANGE TO SNOW LATE THIS MORNING. SNOW 
ACCUMULATIONS WILL BE LESS THAN AN INCH.

ROADS WILL BE VERY SLICK AND HAZARDOUS TODAY.

A WINTER WEATHER ADVISORY IS ISSUED WHEN THE WEATHER THREAT IS AN
INCONVENIENCE TO PEOPLE OUTDOORS OR CAN PRODUCE DIFFICULTY IN
TRAVEL. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...
AND USE CAUTION WHILE DRIVING.

$$

KSZ030-031-043>046-061>065-074>079-084>087-141500-
/O.CAN.KDDC.SN.Y.0001.000000T0000Z-070115T0000Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-MORTON-STEVENS-
SEWARD-MEADE-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...JOHNSON CITY...
ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS...ELKHART...RICHFIELD...
HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER
749 AM CST SUN JAN 14 2007 /649 AM MST SUN JAN 14 2007/

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE SNOW
ADVISORY. 

AREAS OF LIGHT SNOW OR FLURRIES CAN BE EXPECTED TODAY. SNOW 
ACCUMULATIONS WILL BE GENERALLY LESS THAN AN INCH.

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this snow advisory went out at Jan 13, 3:19 AM CST, 1 hour 2 minutes earlier.

Area forecast discussion, Jan 13, 3:19 AM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
319 AM CST SAT JAN 13 2007

.DAYS 1-2...

WHAT HAPPENS WITH WINTER PRECIPITATION WILL BE THE MAIN FORECAST
CONCERN FOR THE SHORT TERM.

00Z UPPER AIR MAPS HAVE THE MAIN UPPER LOW STILL WELL OFF TO OUR
WEST OVER NV, BUT SNOWFALL HAS ALREADY STARTED ACROSS THE CWA AS A
WEAK DISTURBANCE EVIDENT ON WV LOOP HAS ALREADY STARTED TO AFFECT
THE WESTERN PLAINS. DDC HAS RECEIVED ONLY A DUSTING SO FAR.
HOWEVER, THERE IS GOOD ENHANCEMENT OF CLOUD TOP TEMPERATURES SEEN
ON THE IR SATELLITE ENTERING WEST TX, ALONG WITH SOME LIGHTNING.
A CROSS SECTION OF THE GFS HAS SOME GOOD THETA-E LAPSE RATES
THROUGH THIS MORNING EAST OF DDC, WHICH FITS WITH THE TRAJECTORY
OF THE STUFF IN WEST TX. GIVEN THE BUFKIT SOUNDING FOR COMANCHE
COUNTY, THERE COULD BE A BIT OF SLEET THIS MORNING AS THE WARM
LAYER AT 800MB HANGS AROUND IN OUR SOUTHEAST. THE GFS PUT OUT
AROUND 2 INCHES OF SNOW IN OUR SOUTHEASTERN COUNTIES BY THIS
AFTERNOON. THE 00Z NAM WAS NOT AS AGGRESSIVE WITH THIS, BUT THE 06Z
RUN HAS SEEMED TO HAVE CAUGHT ON AND IS NOW IN AGREEMENT WITH THE
GFS. AMOUNTS WILL BE RATHER BORDERLINE FOR AN ADVISORY, BUT GIVEN
THAT THERE COULD BE SLEET MIXED IN, AND CONSIDERING THAT THE
SOUTHEASTERN COUNTIES HAVE NOT HAD MUCH WINTER PRECIP COMPARED TO
THE REST OF THE CWA, WILL GO AHEAD AND PUT OUT AN ADVISORY FOR TODAY.

AFTER THE WEAK SHORTWAVE DISTURBANCE MOVES OFF TO THE NORTHEAST BY
LATE THIS AFTERNOON, WE SHOULD SEE A BREAK IN THE WINTER WEATHER.
THE UPPER SYSTEM WILL MOVE ONLY SLIGHTLY EASTWARD TONIGHT, AND
MUCH OF THE NIGHT SHOULD BE JUST CLOUDY AND COLD. BY LATE TONIGHT
AND INTO SUNDAY MORNING HOWEVER, THE TROUGH WILL SHIFT FURTHER
EASTWARD AND BROAD SYNOPTIC LIFT WILL INCREASE, AS INDICATED BY Q
VECTOR CONVERGENCE. PRECIPITATION WILL BEGIN AGAIN ACROSS MOST OF
THE CWA, AND MODEL SOUNDING INDICATE THE TYPE SHOULD BE ALL SNOW.
THINK WE SHOULD SEE A GOOD SHOT OF 3-4 INCHES ACROSS A LARGE
PORTION OF THE CWA. THERE COULD BE SOME HIGHER BANDS, ALTHOUGH NOT
SURE AT THIS POINT WHERE EXACTLY THOSE WILL BE. DO NOT THINK AT
THIS POINT THAT WE WILL SEE THE 6 IN 12 HRS OR 8 IN 24 THAT
WOULD BE REQUIRED FOR A WARNING. WILL GO WITH A SNOW ADVISORY
FOR SUNDAY MORNING TO MIDNIGHT SUNDAY NIGHT.

AS FOR TEMPERATURES, VERY COLD STILL CONTINUES TO BE A GOOD BET.
MADE ONLY A FEW MINOR TWEAKS TO LOWS TONIGHT AND HIGHS TODAY AND
SUNDAY. LOWERED LOWS SUNDAY NIGHT A FEW DEGREES AS THERE LOOKS TO
BE A RE-ENFORCING SHOT OF COLD AIR WHEN THE ARCTIC HIGH BUILDS
FURTHER DOWN THE WESTERN PLAINS, ALTHOUGH LINGERING CLOUDS WILL
KEEP US FROM COMPLETELY BOTTOMING OUT.

.DAYS 3-7...

NOT MUCH CHANGE TO THE GOING EXTENDED.  DID TAKE A LOOK AT THE
CANADIAN...UKMET AND ECMWF...WHICH ALL HINT AT AN UPENDED TROUGH
CROSSING THE KANSAS PLAINS BETWEEN DAY 7 AND DAY 8.  NOT A LOT OF RH
MOISTURE SHOWING WITH THIS UPPER TROUGH PASSAGE...BUT PUT IN A
SLIGHT CHANCE FOR RAIN IN OUR SOUTHEAST COUNTIES ON DAY 8 (SAT
AFTERNOON INTO EVENING) AND 20 POPS FOR R OR S IN AN BAND OF CENTRAL
COUNTIES FOR THE SAME TIME FRAME.  ADJUSTMENTS CAN BE MADE AS THIS
TIME FRAME APPROACHES.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  15   9  15   4 /  70  70  80  40
GCK  13   7  14   3 /  60  60  70  30
EHA  15  10  15   3 /  60  60  70  20
LBL  16  10  17   4 /  60  70  70  20
HYS  13   8  15   3 /  70  60  70  50
P28  16  14  18   7 /  80  70  80  40

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
SNOW ADVISORY FROM 6 AM CST /5 AM MST/ SUNDAY TO MIDNIGHT CST
/11 PM MST/ SUNDAY NIGHT FOR KSZ030-031-043>046-061>066-074>081-
084>090.

WINTER WEATHER ADVISORY FROM 6 AM THIS MORNING TO 6 PM CST THIS
AFTERNOON FOR KSZ065-066-078>081-088>090.

&&

FN26/12
Hazardous weather outlook, Jan 12, 3:07 PM CST, 13 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
307 PM CST FRI JAN 12 2007

KSZ030-031-043>046-061>066-074>079-084>087-131100-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-MORTON-
STEVENS-SEWARD-MEADE-
307 PM CST FRI JAN 12 2007 /207 PM MST FRI JAN 12 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WINTER STORM WILL INTENSIFY SATURDAY NIGHT INTO SUNDAY. A
WINTER STORM WATCH IS POSTED FOR ALL OF SOUTHWEST KANSAS SATURDAY
AFTERNOON THROUGH SUNDAY AFTERNOON. LIGHT SNOW AND SLEET IS
EXPECTED DURING THE DAY SATURDAY...BUT WILL PICK UP IN INTENSITY
LATE SATURDAY NIGHT INTO SUNDAY. BY SUNDAY EVENING...3 TO 5 INCHES
OF NEW SNOW IS POSSIBLE EXPECTED WITH A FEW LOCATIONS PICKING UP IN
EXCESS OF 6 INCHES.

IF YOU HAVE TRAVEL PLANS SUNDAY...BE SURE TO CHECK THE WEATHER
FORECAST FOR UPDATES AND CONSIDER POSTPONING YOUR TRAVEL. STAY
TUNED TO NOAA HAZARDS RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
HOWEVER...WEATHER CONDITIONS...SUCH AS ROAD CONDITIONS OR
ACCUMULATIONS...REPORTED TO YOUR EMERGENCY MANAGER OR SHERIFF ARE
ALWAYS APPRECIATED.

KSZ080-081-088>090-131100-
KIOWA-PRATT-CLARK-COMANCHE-BARBER-
307 PM CST FRI JAN 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
KANSAS AND SOUTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

OCCASIONAL VERY LIGHT SNOW AND SOME LIGHT SLEET CAN BE EXPECTED LATE
THIS AFTERNOON AND OVERNIGHT. NOT MUCH ICE OR SNOWFALL
ACCUMULATION IS EXPECTED...BUT BRIDGES AND RAISED ROADWAYS WILL
BECOME SLICK AND DANGEROUS. DRIVING CONDITIONS WILL LIKELY
DETERIORATE AFTER DARK TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WINTER STORM WILL INTENSIFY SATURDAY NIGHT INTO SUNDAY. A
WINTER STORM WATCH IS POSTED FOR ALL OF SOUTHWEST KANSAS SATURDAY
AFTERNOON THROUGH SUNDAY AFTERNOON. LIGHT SNOW AND SLEET IS
EXPECTED DURING THE DAY SATURDAY...BUT WILL PICK UP IN INTENSITY
LATE SATURDAY NIGHT INTO SUNDAY. BY SUNDAY EVENING...3 TO 5 INCHES
OF NEW SNOW IS POSSIBLE EXPECTED WITH A FEW LOCATIONS PICKING UP IN
EXCESS OF 6 INCHES.

WITH AN UNDERLYING LAYER OF THIN ICE ON ROADS...THE NEWLY SNOW
PACKED ROADS WILL BE SLICK AND DANGEROUS.  IF YOU HAVE TRAVEL
PLANS SATURDAY OR SUNDAY...BE SURE TO CHECK THE WEATHER FORECAST
FOR UPDATES AND CONSIDER POSTPONING YOUR TRAVEL.  STAY TUNED TO
NOAA HAZARDS RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR
UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
HOWEVER...WEATHER CONDITIONS...SUCH AS ROAD CONDITIONS OR
ACCUMULATIONS...REPORTED TO YOUR EMERGENCY MANAGER OR SHERIFF ARE
ALWAYS APPRECIATED.

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 4:21 AM CSTWinter Weather AdvisoryDDCBarber, Clark, Comanche, Edwards, Ford, Kiowa and 3 more8 hr

Nearby

Snow Advisories in Kansas, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.